Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 26, NWS Bismarck, ND

December 15, 200632 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 15, 2006, 3:11 PM MST for 32 counties in North Dakota. It took effect at Dec 15, 2006, 5:00 PM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2006, 3:11 PM MST (22:11 UTC)
In effect from
Dec 15, 2006, 5:00 PM MST
Expired
Dec 16, 2006, 8:00 PM MST
In force
27 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 152211
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CST FRI DEC 15 2006

...STRONG WINDS ARE STILL EXPECTED TONIGHT AND SATURDAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TONIGHT AND SATURDAY. AS IT DOES...STRONG WINDS WILL
DEVELOP ACROSS WESTERN NORTH DAKOTA THIS EVENING...AND SPREAD EAST
ACROSS THE REMAINDER OF CENTRAL NORTH DAKOTA ON SATURDAY. WEST
WINDS OF 25 TO 35 MPH...WITH WIND GUSTS OF 45 MPH CAN BE EXPECTED TONIGHT
AND SATURDAY OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA. A WIND
ADVISORY HAS BEEN ISSUED FOR WEST AND MOST OF CENTRAL NORTH
DAKOTA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.


NDZ001-002-009-010-017-018-031>033-040-041-043-044-160615-
/O.UPG.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
/O.NEW.KBIS.WI.Y.0026.061216T0000Z-061217T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
411 PM CST FRI DEC 15 2006 /311 PM MST FRI DEC 15 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS
45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003-004-011-012-019-021-160615-
/O.UPG.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
/O.NEW.KBIS.WI.Y.0026.061216T1000Z-061217T0000Z/
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-MCLEAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...MINOT...TOWNER...
BEULAH...HAZEN...GARRISON
411 PM CST FRI DEC 15 2006 /311 PM MST FRI DEC 15 2006/

...WIND ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS
40 MPH ARE POSSIBLE LATE TONIGHT AND SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ005-013-020-022-023-034-035-042-160615-
/O.NEW.KBIS.WI.Y.0026.061216T1000Z-061217T0000Z/
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-MORTON-BURLEIGH-GRANT-
INCLUDING THE CITIES OF...ROLLA...RUGBY...CENTER...MCCLUSKY...
HARVEY...MANDAN...BISMARCK...ELGIN
411 PM CST FRI DEC 15 2006 /311 PM MST FRI DEC 15 2006/

...WIND ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS
40 MPH ARE POSSIBLE LATE TONIGHT AND SATURDAY..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
5 follow-up statements
000 
WWUS73 KBIS 160311
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CST FRI DEC 15 2006

...STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND
SATURDAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TONIGHT AND SATURDAY. AS IT DOES...STRONG WINDS WILL
DEVELOP ACROSS WESTERN NORTH DAKOTA AFTER MIDNIGHT...AND SPREAD
EAST ACROSS THE REMAINDER OF CENTRAL NORTH DAKOTA ON SATURDAY.
WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS OF 45 MPH CAN BE
EXPECTED TONIGHT AND SATURDAY OVER WESTERN AND NORTH CENTRAL NORTH
DAKOTA. A WIND ADVISORY HAS BEEN ISSUED FOR WEST AND MOST OF
CENTRAL NORTH DAKOTA.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-161115-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-061217T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
911 PM CST FRI DEC 15 2006 /811 PM MST FRI DEC 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND
GUSTS 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003>005-011>013-019>023-034-035-042-161115-
/O.CON.KBIS.WI.Y.0026.061216T1000Z-061217T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-GRANT-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...MANDAN...BISMARCK...ELGIN
911 PM CST FRI DEC 15 2006 /811 PM MST FRI DEC 15 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
6 PM CST /5 PM MST/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
6 PM CST /5 PM MST/ SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND
GUSTS 40 MPH ARE POSSIBLE LATE TONIGHT AND SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 161034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CST SAT DEC 16 2006

...STRONG WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE
THROUGH THE AFTERNOON...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TODAY. STRONG WINDS WILL DEVELOP ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THIS MORNING. WEST WINDS OF 25 TO 35
MPH...WITH WIND GUSTS 40 TO 50 MPH CAN BE EXPECTED. A WIND
ADVISORY HAS BEEN ISSUED FOR WEST AND MOST OF CENTRAL NORTH DAKOTA
FOR THIS MORNING THROUGH 6 PM CST OR 5 PM MST THIS AFTERNOON.

NDZ001>005-009>013-017>023-031>035-040>044-161845-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-061217T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
434 AM CST SAT DEC 16 2006 /334 AM MST SAT DEC 16 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TODAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS 40 TO 50 MPH
ARE LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 161633
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CST SAT DEC 16 2006

...STRONG WINDS THROUGH THE AFTERNOON...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TODAY. STRONG WINDS WILL SPREAD ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. WEST WINDS OF 25 TO
35 MPH...WITH WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS
WILL DIMINISH BY EVENING.  

NDZ025-036-037-170000-
/O.EXA.KBIS.WI.Y.0026.000000T0000Z-061217T0000Z/
FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN
1033 AM CST SAT DEC 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TODAY. STRONG WINDS WILL SPREAD ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. WEST WINDS OF 25 TO
35 MPH...WITH WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS
WILL DIMINISH BY EVENING. 
 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>005-009>013-017>023-031>035-040>044-170000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-061217T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER
1033 AM CST SAT DEC 16 2006 /933 AM MST SAT DEC 16 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TODAY. STRONG WINDS WILL SPREAD ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. WEST WINDS OF 25 TO
35 MPH...WITH WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS
WILL DIMINISH BY EVENING.  

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 161857
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1257 PM CST SAT DEC 16 2006

...STRONG WINDS THROUGH THE AFTERNOON...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA THIS AFTERNOON. STRONG WINDS WILL CONTINUE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. WEST WINDS
OF 25 TO 35 MPH...WITH WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED.
WINDS WILL DIMINISH SLOWLY THIS EVENING.

NDZ045>048-050-051-170000-
/O.EXA.KBIS.WI.Y.0026.000000T0000Z-061217T0000Z/
SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1257 PM CST SAT DEC 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND MANITOBA
THIS AFTERNOON. STRONG WINDS WILL CONTINUE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. WEST WINDS OF 25 TO 35
MPH...WITH WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS WILL
DIMINISH SLOWLY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>005-009>013-017>023-025-031>037-040>044-170000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-061217T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER
1257 PM CST SAT DEC 16 2006 /1157 AM MST SAT DEC 16 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND MANITOBA
THIS AFTERNOON. STRONG WINDS WILL CONTINUE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. WEST WINDS OF 25 TO 35
MPH...WITH WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. WINDS WILL
DIMINISH SLOWLY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 162053
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CST SAT DEC 16 2006

...STRONG WINDS INTO THE EVENING...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS MANITOBA THIS EVENING.
STRONG WINDS WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
INTO EARLY EVENING. WEST WINDS OF 25 TO 35 MPH...AND WIND GUSTS
OF 40 TO 50 MPH CAN BE EXPECTED. WINDS WILL DIMINISH SLOWLY THIS
EVENING.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170300-
/O.EXT.KBIS.WI.Y.0026.000000T0000Z-061217T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
253 PM CST SAT DEC 16 2006 /153 PM MST SAT DEC 16 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS MANITOBA THIS EVENING.
STRONG WINDS WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
INTO EARLY EVENING. WEST WINDS OF 25 TO 35 MPH...AND WIND GUSTS
OF 40 TO 50 MPH CAN BE EXPECTED. WINDS WILL DIMINISH SLOWLY THIS
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:33 PM MST, 38 minutes earlier.

Area forecast discussion, Dec 15, 2:33 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
333 PM CST FRI DEC 15 2006

.SHORT TERM...
CONCERN TODAY IS WINDS FOR TONIGHT AND SATURDAY. WILL GO WITH A
WIND ADVISORY WESTERN THIRD TONIGHT..AND GENERALLY WEST AND NORTH
FOR SATURDAY. HAVE MONITORED THE WINDS ACROSS MONTANA THIS
AFTERNOON. FEEL THERE WILL BE AN OPPORTUNITY FOR TEMPERATURE
INVERSIONS TO SET UP THIS EVENING BEFORE THE STRONG WINDS ARRIVE.
THIS WILL LIMIT THE WIND GUSTS. GRADIENT WINDS STRONG ENOUGH FOR
WIND ADVISORY LATE TONIGHT AND SATURDAY ACROSS ALL BUT THE
SOUTHEAST PORTION. WILL LEAVE THE JAMESTOWN AREA AND SOUTH OUT OF
ADVISORY. BISMARCK WILL BE ON THE EDGE OF THE WINDS. AM NOT TO
IMPRESSED WITH PRECIP CHANCES SUNDAY THROUGH TUESDAY. DID NOT MAKE
MAJOR CHANGES.

.LONG TERM...
EXTENDED PERIOD WILL REMAIN MOSTLY DRY WITH ABOVE NORMAL
TEMPERATURES CONTINUING. MODELS ARE STILL HAVING TROUBLE WITH
NORTHERN SHORTWAVE TRACKS. ECMWF AND GFS ALSO CANT DECIDE ON WHETHER
TO PHASE NORTHERN STREAM WITH SOUTHERN CUT OFF LOW ON WED OR NOT.
HAVE TO BELIEVE CANADIAN SOLUTION OF NOT PHASING AND KEEPING
NORTHERN STREAM TRACK FAR ENOUGH NORTH IN INTERIOR CANADA. THIS
WOULD CREATE A WEAKER MID LEVEL SHORTWAVE ACROSS THE AREA...AND
ALLOW FOR EVEN SMALLER PRECIP CHANCES...ESPECIALLY SOUTH.

WITH THIS IN MIND...HAVE KEPT HIGHS ABOVE NORMAL AND LOWS AT OR
SLIGHTLY ABOVE NORMAL...WITH DRY AIR IN PLACE. NOT ANTICIPATING ANY
APPRECIABLE PRECIP. HAVE JUST ADDED A VERY SMALL CHANCE FAR NORTH
WITH WED DISTURBANCE GRAZING THE INTERNATIONAL BORDER.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/
SATURDAY FOR NDZ003>005-011>013-019>023-034-035-042.

WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ SATURDAY FOR NDZ001-002-
009-010-017-018-031>033-040-041-043-044.

&&

WAA/JC
Hazardous weather outlook, Dec 15, 3:22 AM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CST FRI DEC 15 2006

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-161030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
422 AM CST FRI DEC 15 2006 /322 AM MST FRI DEC 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM IN ALBERTA THIS MORNING WILL MOVE
EAST ACROSS SASKATCHEWAN AND MANITOBA TONIGHT AND SATURDAY. VERY
STRONG WINDS WILL DEVELOP ALOFT WHICH MAY ENHANCE THE STRENGTH OF
THE SURFACE WINDS TONIGHT. STRONG WEST WINDS OF 25 TO 35 MPH ARE
LIKELY...AND IF THE WINDS LINK WITH THE WINDS ALOFT GUSTS OF UP TO
60 MPH COULD OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR VERY STRONG WINDS WILL CONTINUE ACROSS WESTERN
AND NORTH CENTRAL NORTH DAKOTA SATURDAY...DIMINISHING IN THE LATE
AFTERNOON AS THE SURFACE LOW MOVES EAST INTO ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-161030-
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-
KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
422 AM CST FRI DEC 15 2006 /322 AM MST FRI DEC 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM IN ALBERTA THIS MORNING WILL MOVE
ACROSS SASKATCHEWAN AND MANITOBA TONIGHT AND SATURDAY. VERY STRONG
WINDS WILL DEVELOP ALOFT WHICH MAY ENHANCE THE SURFACE WINDS
CAUSING STRONG GUSTS. TONIGHT WILL BE WINDY WITH WEST WINDS 20 TO
30 MPH. WIND GUSTS COULD REACH 45 TO 50 MPH IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY
SATURDAY...ENDING IN THE EVENING AS THE SURFACE LOW MOVES EAST
INTO ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.